MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION HUMID; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION HUMID; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number DSXHCP
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Headache (1880); Nausea (1970)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices the manufacturer previously received information alleging an issue related to a bipap device's sound abatement foam.The patient has alleged power supply, power cord too hot to touch, humidifier not working, machine doesn't turn on, headaches, nausea.There was no report of serious patient harm or injury.The manufacturer using a known good power supply and power cord and confirmed that the device powers on and provides therapy.A heat test was performed on the device, heater plate, and patient port to verify that the temperatures were within the required perimeters required per (b)(4) (v07)-heater plate, (b)(4) (v31)-power supply, ac power cord, and dc power cord.Manufacturer tech performed this test using an asl-5000, a fluke thermometer, a fluke multimeter.The test results showed that the heater plate did not show temperatures within the threshold required, power supply and the power cord showed temperatures within the threshold required.The device was returned to the manufacturer's product investigation laboratory for investigation.During the investigation observed the material inside the display was damaged, and ui panel is scratched.The keypad on the top enclosure is damaged, the serial label on the bottom enclosure is damaged.A dust/dirt-like contamination is found throughout the device, front panel, top enclosure, rear panel, bottom enclosure.The filter needed to be replaced.Fume-based/dust-like contamination is found on the on the inside of the top enclosure, rear panel and bottom enclosure.An unknown brownish dust-like material is found at the base of the bottom enclosure.A dried accumulation of contamination, most likely mineral deposits, is found on the blower cap, blower, blower box.A heavy layer of dust-like contamination is found on the blower.A considerable amount of black contamination, most likely keratin, is found at the blower box outlet.Observed that the heater plate has dried liquid spots on the bottom, and the screws at the base of the unit have heavy mineral deposits.These findings indicate possible water ingress to the heater plate which is most likely causing it to fail.The manufacturer used a foam integrity test tool and the associated procedure and was not able to confirm the presence of degraded sound abatement foam.The device's downloaded event log was reviewed by the manufacturer and found 31 errors.The manufacturer concludes unable to directly address the symptoms.Manufacturer observe dust/dirt contamination in the airpath, likely from a source external to the device and confirm that humidifier seems not to be working, pil cannot confirm the complaint about the power supply/cord as they were not returned with the device.Manufacturer observed no evidence of degraded sound abatement foam.

Brand Name
DREAMSTATION HUMID
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key23520281
Report Number2518422-2025-051582
Device Sequence Number9621902
Product Code BZD
UDI-Device Identifier00606959022652
UDI-Public(01)00606959022652
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDSXHCP
Device Catalogue NumberDSXHCP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Initial Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Patient SexUnknown